Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


My friend is dying from Kaposi's sarcoma
May 26, 2003

all hope has been lost for a dear friend. 39 years old with Kaposi's sarcoma in one lung. CD4 cell count is only 4. Viral load is 550. Just sent home from hospital for pallative chemo, DR i known this is difficult question but is there any hope at all for my friend? oncologist refuse to do chemo because liver is not where they would like it be (condition). MIKE

Response from Dr. Dezube

I'm so sorry to hear this all. Although there are many good chemotherapy drugs for Kaposi's sarcoma, sometime patients do use up all there options. This may have indeed happened in your friend's case. Most chemotherapy is metabolized by the liver. So indeed it's a bad combination to have cancer which requires chemotherapy at the same time as having a liver which won't metabolize the chemotherapy. A lot depends on just how bad his liver is. We look at the bilirubin number. If it's over 3 (and particularly if it's greater than 5), then most likely he has some jaundice and it's hard to give the chemotherapy. A lot also depends upon how much your friend wants to pursue further treatment. If his CD4 count is just 4, I imagine that he's been on the HIV road for quite a well, having been on multiple HIV regimens.


Previous
MGUS; high globulin levels. What does this all mean
Next
Alone in Montana; dying alone

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement